Alert archive / Missouri / Frost Advisories in 2018
Frost Advisory 4, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Oct 15, 2018, 4:02 AM CDT for 17 counties in Illinois; 26 counties in Missouri. It took effect at Oct 15, 2018, 11:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2018, 4:02 AM CDT (09:02 UTC)
- In effect from
- Oct 15, 2018, 11:00 PM CDT
- Expired
- Oct 16, 2018, 9:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS St. Louis, MO
All 43 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 27 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
115 WWUS73 KLSX 150902 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 402 AM CDT Mon Oct 15 2018 ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059- 060-062-072-160000- /O.NEW.KLSX.FR.Y.0004.181016T0400Z-181016T1400Z/ Adams IL-Audrain MO-Boone MO-Brown IL-Calhoun IL-Callaway MO- Cole MO-Crawford MO-Franklin MO-Gasconade MO-Greene IL-Jersey IL- Knox MO-Lewis MO-Lincoln MO-Macoupin IL-Marion MO-Moniteau MO- Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-Pike MO- Ralls MO-Shelby MO-Warren MO- Including the cities of Bowling Green, Columbia, Fulton, Hannibal, Jefferson City, Litchfield, Mexico, Mount Sterling, Pittsfield, Quincy, Sullivan, Union, and Washington 402 AM CDT Mon Oct 15 2018 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT TUESDAY... The National Weather Service in Saint Louis has issued a Frost Advisory, which is in effect from 11 PM this evening to 9 AM CDT Tuesday. * TEMPERATURES...Low to mid-30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Those with agricultural interests in the Advisory area should protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ Kanofsky
3 follow-up statements
894 WWUS73 KLSX 151902 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 202 PM CDT Mon Oct 15 2018 ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047>052- 161400- /O.UPG.KLSX.FR.Y.0004.181016T0400Z-181016T1400Z/ /O.NEW.KLSX.FZ.W.0008.181016T0400Z-181016T1400Z/ Adams IL-Audrain MO-Boone MO-Brown IL-Calhoun IL-Callaway MO- Cole MO-Greene IL-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Marion MO-Moniteau MO-Monroe MO-Montgomery IL- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Shelby MO- Including the cities of Bowling Green, Columbia, Fulton, Hannibal, Jefferson City, Litchfield, Mexico, Mount Sterling, Pittsfield, and Quincy 202 PM CDT Mon Oct 15 2018 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT TUESDAY... The National Weather Service in Saint Louis has issued a Freeze Warning, which is in effect from 11 PM this evening to 9 AM CDT Tuesday. The Frost Advisory is no longer in effect. * TEMPERATURES...As low as 30 degrees. * TIMING...Late tonight and early Tuesday morning. * IMPACTS...Widespread frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ILZ064-065-069-070-074-079-100>102-MOZ061-063>065-073>075-161400- /O.EXA.KLSX.FR.Y.0004.181016T0400Z-181016T1400Z/ Bond IL-Clinton IL-Fayette IL-Jefferson MO-Madison IL-Marion IL- Monroe IL-Randolph IL-Saint Charles MO-Saint Clair IL- Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Washington IL-Washington MO- Including the cities of Alton, Belleville, Cahokia, Centralia, Chester, Edwardsville, Farmington, Saint Charles, Saint Louis, Salem, Sparta, and Vandalia 202 PM CDT Mon Oct 15 2018 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT TUESDAY... The National Weather Service in Saint Louis has issued a Frost Advisory, which is in effect from 11 PM this evening to 9 AM CDT Tuesday. * TEMPERATURES...As low as 33 degrees. * TIMING...From late this evening into early Tuesday morning. * IMPACTS...Widespread frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Those with agricultural interests in the Advisory area should protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ MOZ059-060-062-072-161400- /O.CON.KLSX.FR.Y.0004.181016T0400Z-181016T1400Z/ Crawford MO-Franklin MO-Gasconade MO-Warren MO- Including the cities of Sullivan, Union, and Washington 202 PM CDT Mon Oct 15 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT TUESDAY... * TEMPERATURES...As low as 32 degrees. * TIMING...From late this evening into early Tuesday morning. * IMPACTS...Widespread frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Those with agricultural interests in the Advisory area should protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ Britt
867 WWUS73 KLSX 160840 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 340 AM CDT Tue Oct 16 2018 ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047>052- 161400- /O.CON.KLSX.FZ.W.0008.000000T0000Z-181016T1400Z/ Adams IL-Audrain MO-Boone MO-Brown IL-Calhoun IL-Callaway MO- Cole MO-Greene IL-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Marion MO-Moniteau MO-Monroe MO-Montgomery IL- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Shelby MO- Including the cities of Bowling Green, Columbia, Fulton, Hannibal, Jefferson City, Litchfield, Mexico, Mount Sterling, Pittsfield, and Quincy 340 AM CDT Tue Oct 16 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...As low as 30 degrees. * TIMING...Through early Tuesday morning. * IMPACTS...These temperatures will harm or kill sensitive vegetation if steps aren't taken to protect them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ILZ064-065-069-070-074-079-100>102-MOZ059>065-072>075-161400- /O.CON.KLSX.FR.Y.0004.000000T0000Z-181016T1400Z/ Bond IL-Clinton IL-Crawford MO-Fayette IL-Franklin MO- Gasconade MO-Jefferson MO-Madison IL-Marion IL-Monroe IL- Randolph IL-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Warren MO- Washington IL-Washington MO- Including the cities of Alton, Belleville, Cahokia, Centralia, Chester, Edwardsville, Farmington, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 340 AM CDT Tue Oct 16 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...As low as 32 degrees. * TIMING...Through early Tuesday morning. * IMPACTS...Widespread frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Those with agricultural interests in the Advisory area should protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ Byrd
674 WWUS73 KLSX 161358 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 858 AM CDT Tue Oct 16 2018 ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047>052- 161500- /O.EXP.KLSX.FZ.W.0008.000000T0000Z-181016T1400Z/ Adams IL-Audrain MO-Boone MO-Brown IL-Calhoun IL-Callaway MO- Cole MO-Greene IL-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Marion MO-Moniteau MO-Monroe MO-Montgomery IL- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Shelby MO- Including the cities of Bowling Green, Columbia, Fulton, Hannibal, Jefferson City, Litchfield, Mexico, Mount Sterling, Pittsfield, and Quincy 858 AM CDT Tue Oct 16 2018 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures this morning have warmed up above the freezing mark in the warning area. Therefore, the freeze warning will be allowed to expire. $$ ILZ064-065-069-070-074-079-100>102-MOZ059>065-072>075-161500- /O.EXP.KLSX.FR.Y.0004.000000T0000Z-181016T1400Z/ Bond IL-Clinton IL-Crawford MO-Fayette IL-Franklin MO- Gasconade MO-Jefferson MO-Madison IL-Marion IL-Monroe IL- Randolph IL-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Warren MO- Washington IL-Washington MO- Including the cities of Alton, Belleville, Cahokia, Centralia, Chester, Edwardsville, Farmington, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 858 AM CDT Tue Oct 16 2018 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures this morning have warmed up into the mid to upper 30s in the advisory area. $$ Gosselin
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Oct 15, 4:01 AM CDT, 1 minute earlier.
Area forecast discussion, Oct 15, 4:01 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Saint Louis MO
401 AM CDT Mon Oct 15 2018
.SHORT TERM... (Through Late Tonight)
Issued at 359 AM CDT Mon Oct 15 2018
Areas of post-frontal rain (possibly mixed with a few snowflakes in
NE MO) will continue for the next several hours as a cold front
sinks southeastward through the region. Precipitation is expected to
end between 14-18z for nearly all areas; the exception is across the
extreme southern tip of the LSX CWA where light rain may continue
for a few more hours and persist into the early afternoon. High
temperatures today are expected to be around 5 degrees cooler than
yesterday within the colder post-frontal air mass and beneath mostly
cloudy skies for around half of the day. By early afternoon, some
locations should see some sun as the back edge of the cloud deck
moves through the area.
Attention then turns to what will likely be the coldest night of the
season so far. A surface high pressure center will be located over
KS/OK tonight with the ridge axis extending ENE through MO and into
IL/IN. Mostly clear skies are expected across central and NE MO, and
this is where the coolest overnight lows are currently forecast.
Frost appears likely in these areas based on the expected conditions
of light winds, mostly clear skies, and air temperatures in the low
to mid 30s. Farther to the southeast, BUFKIT time/height cross
sections show that the atmosphere is nearly saturated with respect
to ice between 20-30 kft, and models depict increasing divergence
aloft within the right entrance region of a developing jet near H25.
This suggests that a thick cirrus shield will develop tonight and
affect part of the southeastern CWA.
Conditions appear favorable for widespread frost formation across
parts of central and NE MO into west central and southwest IL.
Farther south and east, as the previous shift noted, opaque cirrus
would interfere with radiational cooling and therefore with frost
formation for the southeastern CWA. After coordination with
neighboring offices, a Frost Advisory has been issued for areas
where widespread frost is likely tonight.
Kanofsky
.LONG TERM... (Tuesday through Sunday)
Issued at 359 AM CDT Mon Oct 15 2018
After a very cold and frosty start to the day on Tuesday, sunny
skies and warm southwest to west winds will allow temperatures to
warm up into the mid to upper 50s.
Dry and slightly below normal temperatures will persist through
Thursday before next system moves in. Surface ridge will move off to
the east by Thursday night with southern stream shortwave lifting
out of southwestern U.S. towards forecast area. This combined with
increasing low level moisture as well as a cold front sliding into
region from the northwest, will generate showers late Thursday night
through Friday evening, before coming to an end. Dry and below
normal temperatures will persist through next weekend.
Byrd
&&
.AVIATION... (For the 06z TAFs through 06z Monday Night)
Issued at 1042 PM CDT Sun Oct 14 2018
Cold front extending through the St Louis metro area will
continue moving southeastward. Light wind in the St Louis metro
area will strengthen from a north-northwest direction after fropa
late tonight, like it already has in UIN and COU. Rain, showers
and drizzle along and just behind the front will continue to move
through the taf sites late tonight with the cloud ceiling heights
down to as low as 500 feet at times and visibility as low as
2 miles at times in rain or drizzle. This rain will shift
southeast of the taf sites by early morning with visibilities
improving and the cloud ceiling rising into the VFR category
shortly after 12Z. Northwest surface winds will continue on Monday
as a surface ridge builds into the area from the Plains, then
becomes light Monday evening.
SPECIFICS FOR KSTL: Cold front extending through STL will
continue moving southeastward. The light wind will strengthen
from a north-northwest direction after fropa late tonight, like
it already has in UIN and COU. Rain, showers and drizzle along and
just behind the front will continue to move through the STL area
late tonight with the cloud ceiling heights down to as low as 500
feet at times and visibility as low as 2 miles at times in rain or
drizzle. This rain will shift southeast of the STL area by 12Z
with visibilities improving and the cloud ceiling rising into the
VFR category shortly after 13Z. Northwest surface winds will
continue on Monday as a surface ridge builds into the area from
the Plains, then becomes light Monday evening.
GKS
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 50 39 58 42 / 20 0 0 0
Quincy 47 32 58 38 / 5 0 0 0
Columbia 47 32 58 39 / 20 0 0 0
Jefferson City 49 32 58 39 / 20 0 0 0
Salem 49 36 56 41 / 50 0 0 0
Farmington 48 35 56 40 / 50 5 0 0
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Frost Advisory from 11 PM this evening to 9 AM CDT Tuesday for
Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO-
Franklin MO-Gasconade MO-Knox MO-Lewis MO-Lincoln MO-Marion
MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike MO-
Ralls MO-Shelby MO-Warren MO.
IL...Frost Advisory from 11 PM this evening to 9 AM CDT Tuesday for
Adams IL-Brown IL-Calhoun IL-Greene IL-Jersey IL-Macoupin
IL-Montgomery IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Oct 14, 3:44 PM CDT, 12 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 344 PM CDT Sun Oct 14 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-152045- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 344 PM CDT Sun Oct 14 2018 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Major river flooding is occurring on portions of the Mississippi River as a result of previously fallen rain. See the appropriate Flood Warning or Flood Statement for specific details. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Major river flooding is forecast on portions of the Mississippi River through the middle of this week as a result of previously fallen rain. See the appropriate Flood Warning or Flood Statement for specific details. Conditions will be favorable for widespread frost along and north of I-44/I-70 Tuesday morning, primarily outside of urban areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 2:02 PM CDT | Freeze Warning | LSX | Adams, Brown, Calhoun, Greene, Jersey, Macoupin and 2 more | 19 hr |
Nearby
Frost Advisories in Missouri, 2018Frost Advisories in Illinois, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.